| Model Number |
N/A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A4: weight - 83.3 kg a5: ethnicity - requested but not provided the actual device has not yet been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [mw5072550.Pdf].
Event or Problem Description
Terumo received a fda mw5072550 on october 16, 2017 that reported the following: during cardiac cath using r radial artery, pt with severer radial artery spasm - difficulty in removing the 0.21 guidewire despite more patient sedation, tng sq and rest, attempt to resolve the spasm, remove guidewire.Wire eventually removed, but distal guidewire frayed.Fluoro-small piece retained guide.Vasc consult.Recommends leave in place.Dates of use: (b)(6) 2017.Diagnosis or reason foh use: cad-cardiac catheterization.Additional information was received on october 26, 2017.The wire fragment remains in right forearm of the patient and was evaluated by a vascular surgeon who has recommended to leave it in the vessel.The vessel still professes appropriately, but the patient did have discomfort with palpation.Estimated blood loss was reported to be less than 250cc.The patient is stable.
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information, and the completed investigation.The actual device has been received, therefore, sections have been updated to reflect the device return.The actual sample was received.Visual inspection upon receipt found that the core wire had been fractured at its distal extremity and at approx.10mm from its distal extremity with the coil pitch having been widened on the distal segment of the deice.The length of the core wire of the actual sample was found to be shorter than that of the factory-retained mini spring guide wire sample of the involved product code.This implies that the portion of the core wire approx.50mm in length is missing from the actual sample.Magnifying and electron microscopic inspections of the fracture cross-section of the core wire revealed that the core wire had been bent toward the end with the surface being in the smooth state partially.These findings imply that the core wire was exposed to force which formed it into a loop-like shape first and then came into contact with a hard object.A factory-retained mini spring guide wire sample was inserted into a metal entry needle and was trapped at approx.40mm from its distal end.In this state, the sample was exposed to force which formed it into a loop shape.In the looped state, the sample was then pulled through the entry needle intentionally in the manner in which the distal tip of the entry needle was caught in the closed point of the loop (=the point the sample was crossed).Further pulling force applied to the sample to withdraw it from the entry needle resulted in the core wire's fracture.Magnifying and electron microscopic inspections of the fracture found that the core wire had been flexed toward the fracture end with the surface of the fracture cross-section being in the smooth state on a partial segment.The state of damage which was similar to that on the actual sample was duplicated on the test sample.The ifu of this product has the instruction as follows: do not withdraw the guide wire through the cannula, as shearing of the guide wire may result.If resistance is met, do not advance or withdraw the mini guide wire until the cause of resistance is determined.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.